Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at May 29, 2017, 2:49 PM PDT for Trinity County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 2:49 PM PDT (21:49 UTC)
- Expired
- May 29, 2017, 3:30 PM PDT
- In force
- 41 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 88 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS86 KEKA 292149
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
249 PM PDT MON MAY 29 2017
CAZ108-292230-
Southern Trinity CA-
249 PM PDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL
330 PM PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm near
Peanut, or 11 miles south of Hayfork, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm along
with small hail, heavy downpours, and deadly cloud-to-ground
lightning. When thunder roars, go indoors!
Locations impacted include...
Hayfork, Forest Glen and Peanut.
LAT...LON 4029 12326 4054 12352 4067 12324 4066 12324
4066 12320 4038 12306
TIME...MOT...LOC 2148Z 149DEG 11KT 4041 12321
$$
SECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at May 29, 3:00 AM PDT, 11 hours 49 minutes earlier.
Area forecast discussion, May 29, 3:00 AM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 300 AM PDT Mon May 29 2017 .SYNOPSIS...Coastal areas will continue to be under the influence of a stubborn marine layer with cool cloudy conditions. Interior areas may see isolated thunderstorms develop over the mountains Monday afternoon...followed by cooler and showery conditions for the remainder of the week. && .DISCUSSION...A transition of airmasses will begin today as the upper ridge of high pressure axis moves east of CA and allows an upper level trough to approach the coast. The current stubborn marine layer should persist at least one more day thus another gloomy day is expected for most of the coastal areas...but some mixing may finally occur on Tuesday. For interior areas however the approaching trough aloft will provide a combination of increased low- level moisture and instability, along with some weak dynamic forcing aloft. This will lead to increased potential of convection over the interior this afternoon. Isolated thunderstorms are possible, mainly over Trinity County but given the southeastern steering flow...any storms that develop may float westward into eastern Humboldt or Del Norte counties as well. Even better chances of showers are expected on Tuesday, but, as mentioned by previous shifts, instability will be waning during this time frame as cooler air moves into the area. For now, have continued with just a showery forecast for Tuesday. A couple of weak surface fronts will approach the OR coast through mid- week, but these will mainly serve to increase cloudiness across parts of our County Warning area. Heights are expected to build over the W coast by late in the coming week, with decreasing chances of rain and warmer temperatures. Maximum temperatures may once again rise into the 90s over portions of the interior by next weekend. && .AVIATION...The marine layer will continue to shrink in depth today as the upper level system offshore moves across the area. Greatest change in the last 24 hours will come tonight when the back edge of this system passes over the coast. Expect coastal sites will see IFR and MVFR cigs this morning with cigs rising though the day as the upper system approaches. At times patchy drizzle over the coast this morning will reduce visibility at these sites. Expect vfr conditions to continue for inland areas. && .MARINE...North-northwest winds for the most part returned to the coastal waters today. Northerly winds will be borderline for an advisory in the waters south of Cape Mendocino today through late tonight. High resolution models indicate a weak expansion fan developing downwind of Cape Mendocino by Monday morning. Steep short period northerly wind waves are expected to build to 5 to 7 ft on Monday as winds reach 20 to 25 kt. Therefore, a small craft advisory has been hoisted for the offshore waters south of Cape Mendo. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 AM PDT Tuesday for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 29, 3:09 AM PDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 309 AM PDT Mon May 29 2017 CAZ101-103-104-109-110-112-113-301015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 309 AM PDT Mon May 29 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-111-301015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 309 AM PDT Mon May 29 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated afternoon and evening thunderstorms may develop across the interior, especially across Trinity County into northeastern Mendocino County and eastern humboldt and Del Norte Counties. Storms may be accompanied by cloud to ground lightning, small hail, gusty winds, and heavy showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 29, 2:49 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
249 PM PDT MON MAY 29 2017
CAZ108-292230-
Southern Trinity CA-
249 PM PDT MON MAY 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL
330 PM PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm near
Peanut, or 11 miles south of Hayfork, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm along
with small hail, heavy downpours, and deadly cloud-to-ground
lightning. When thunder roars, go indoors!
Locations impacted include...
Hayfork, Forest Glen and Peanut.
LAT...LON 4029 12326 4054 12352 4067 12324 4066 12324
4066 12320 4038 12306
TIME...MOT...LOC 2148Z 149DEG 11KT 4041 12321
SECNearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.